MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-45-080-120-P6
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.(b)(4).The device was received.Visual inspection was performed on the returned device.The reported deployment issue was unable to be confirmed as the stent had already been fully deployed.The tip separation was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other incidents.It should be noted that the supera instructions for use (ifu) states: under fluoroscopy, slowly advance the thumb slide to the distal most position on the handle.Confirm under fluoroscopy that the entire supera stent has emerged from the outer sheath and is released.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that during the procedure to treat a mildly to moderately calcified lesion in the mildly tortuous, diffusely diseased 4.5mm proximal popliteal to superficial femoral artery region, after performing pre-dilatation via inflation to nominal pressure for one minute with an unspecified 45.0x120mm balloon, a 4.5mm x 80mm x 120cm 6fr supera peripheral self-expanding stent system (sess) was prepared per the instructions for use and was advanced via right femoral artery access past the guiding catheter and to the target lesion without difficulty.The thumbslide was retracted into the proximal-most position without difficulty, the deployment lock was rotated to the left without issue, then the thumbslide was advanced distally, but, reportedly, the final distal thumb push was inadvertently not performed on the thumbslide, resulting in incomplete deployment of the supera stent; the proximal end of the stent was not completely released from the sheath.The partially expanded stent and its delivery system were reportedly able to be retracted from the anatomy and through the sheath without difficulty and without damage to the vessel.Another unspecified device was successfully used to treat the lesion.There were no adverse patient effects and no occurrence of a clinically significant delay.The abbott vascular returned goods lab received the supera without its stent and with its inner member and inner member jacket separated at the distal end of the ratchet stem tip, and not returned.Additional information received confirmed that the tip and stent did not separate in the patient; it was removed intact with no snaring required.The tip and stent separation had occurred post procedure and these pieces were discarded.No additional was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6354400
Report Number2024168-2017-01469
Device Sequence Number744435
Product Code NIP
UDI-Device Identifier08975370026252
UDI-Public(01)08975370026252(17)171130(10)5120461
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Catalogue NumberS-45-080-120-P6
Device Lot Number5120461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2017
Initial Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight46